Sign up for our free weekday bulletin.

Police issue warning following overdose deaths, Saturday

Published on

Tara Jeffrey

Police are reminding residents about the dangers of fentanyl after responding to two, separate suspected overdose deaths within five minutes of each other, Saturday.

“These overdose deaths follow others which have occurred in the past week,” a news release noted.

“Members of the public are reminded that because Fentanyl is such a powerful opioid, the difference between a dose that will get you high and a dose that will kill you is miniscule.”

Those who use drugs are advised never to use in places where help is not within reach, to have a friend with you and to have a naloxone kit on hand, police added.

If you suspect an overdose is occurring, call 911 immediately.

“No amount of cold showers or ‘walking them around’ will help,” police added. “If an overdose is not immediately treated, the person can die or sustain brain damage.”

In late October, Lambton Public Health issued a public health advisory “due to recent reports of an increase in suspected drug-related deaths,” at the time.

Residents who use street drugs and their caregivers are reminded of the following:

  • Don’t mix them with alcohol or other drugs
  • Don’t use alone
  • Know the signs of an opioid overdose
  • Carry a Naloxone kit

Signs of an opioid overdose include:

  • Difficulty walking, talking, or staying awake
  • Blue or grey lips or nails
  • Very small pupils
  • Cold and clammy skin
  • Dizziness and confusion
  • Extreme drowsiness
  • Choking, gurgling or snoring sounds
  • Slow, weak or no breathing
  • Inability to wake up, even when shaken or shouted at

Free Naloxone kits are available from Lambton Public Health, local pharmacies, and several partner agencies including Community Health Centres.

More like this